MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA80124
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2027).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly was unable to pull through the sheath.It was further reported that the balloon and sheath was removed together and used a suture to close.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess dilatation catheter received with loaded unknown sheath for evaluation.During visual analysis catheter shaft stretching and the balloon had circumferential rupture and detached in two halves along with the inner guidewire lumen could be observed.No other anomalies were noted.No further testing was performed.Based on the returns sample visual analysis, catheter shaft stretching, balloon circumferential rupture and detached distal balloon segment with inner guidewire lumen, the balloon catheter received with loaded unknown introducer sheath could be observed.Therefore, the investigation was confirmed for the identified material deformation, balloon rupture and reported balloon detachment and difficult to remove issues.A definitive root cause for the reported balloon detachment, difficult to remove and identified material deformation, balloon rupture issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 01/2027), g3, h6 (device) h11: h6 (method, result, conclusion) the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly was unable to be pulled through the sheath.It was further reported that the balloon and sheath were removed together and used a suture to close.Furthermore, the tip of the balloon was allegedly broke and detached.There was no reported patient injury.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19114091
Report Number2020394-2024-00519
Device Sequence Number7576000
Product Code LIT
UDI-Device Identifier00801741121265
UDI-Public(01)00801741121265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA80124
Device Lot Number93NJ0163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight100 KG
Patient RaceWhite